MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) 7F ES STEER DS BI-DIRECTIONAL NAV CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER, INC. (JUAREZ) 7F ES STEER DS BI-DIRECTIONAL NAV CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Model Number D-1268-04-S
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226)
Date of Event 04/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device was received for analysis at the time of submission of the initial 3500a.Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.The device history record (dhr) for the lot number 17619713m has been reviewed and it was verified that device was manufactured in accordance with documented specifications and procedures.Concomitant medical products: smartablate generator; model #: unknown; serial #: unknown.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure for atrioventricular reentrant tachyardia (avrt)/wolff-parkinson-white (wpw) with an ez steer navigational 4mm catheter and suffered a cardiac tamponade requiring pericardiocentesis.The patient¿s medical history was unknown.During ablation of an accessory pathway near the coronary sinus ostium, a steam pop occurred.Ten minutes later, the patient became hypotensive, and a right ventricular tamponade was confirmed via transthoracic echocardiogram.Pericardiocentesis yielded 227ml.Remainder of procedure was aborted.Patient was reported to be in stable condition.Patient was transferred for observation.There is no information about the hospitalization.The physician did not provide a causality opinion for the cause of this adverse event.Smartablate generator settings included maximum power at 50 watts with maximum impedance at 148 ohms.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.Since this adverse event required medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr reportable.
 
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation on 5/3/17.It was noted that the tip dome had some reddish brown material on it.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.(b)(4).
 
Additional Manufacturer Narrative
(b)(4).It was reported that a patient underwent an ablation procedure for atrioventricular reentrant tachycardia (avrt)/wolff-parkinson-white (wpw) with an ez steer navigational 4 mm catheter.During ablation of an accessory pathway near the coronary sinus ostium, a steam pop occurred.Ten minutes later, the patient became hypotensive, and a right ventricular tamponade was confirmed via transthoracic echocardiogram.Pericardiocentesis yielded 227 ml.Remainder of procedure was aborted.Patient was reported to be in stable condition.Patient was transferred for observation.There is no information about the hospitalization.The returned device was visually inspected and it was found reddish material on the catheter tip.Per the event, the catheter was tested for electrical performance and stockert compatibility and it was found within specifications.Then a deflection test was performed and the catheter passed.Additionally, the catheter was evaluated for eeprom, carto 3 and sensor functionality.Eeprom data demonstrates the catheter was properly calibrated during manufacturing.However, the icon was observed spinning on the carto screen.The reddish material observed on the catheter tip could be related to the normal result of the ablation process.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The spinning icon was observed on carto during the failure analysis, however this issue wasn¿t reported by the customer.An internal corrective action has been opened to investigate the spinning/jumping/reverse icon issues.The root cause of the cardiac tamponade remains unknown.The instructions for use (ifu) states that careful catheter manipulation must be performed in order to avoid cardiac damage, perforation or tamponade.

Brand Name
7F ES STEER DS BI-DIRECTIONAL NAV CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key6524825
Report Number9673241-2017-00321
Device Sequence Number13851657
Product Code LPB
UDI-Device Identifier10846835003031
UDI-Public(01)10846835003031(11)161206(17)191130(10)17619713M
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberD-1268-04-S
Device Catalogue NumberBN7TCFJ4L
Device Lot Number17619713M
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/05/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/26/2017
Supplement Report FDA Received Date05/15/2017
06/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;